Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 23, NWS Atlanta, GA

January 23, 2017Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 23, 2017, 1:42 PM EST for Fayette County, Spalding County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Jan 23, 2017, 1:42 PM EST (18:42 UTC)
Expired
Jan 24, 2017, 3:06 AM EST
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 18 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 12.30 ft at Jan 23, 2017, 6:00 PM EST.

actionminormoderate5101501/2301/2401/25
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

746 
WGUS42 KFFC 231842
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EST MON JAN 23 2017

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Griffin Hwy. 16 affecting Fayette AND Spalding 
  COUNTIES


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC113-255-240100-
/O.NEW.KFFC.FL.W.0023.170123T1842Z-170124T0100Z/
/GRFG1.1.ER.170123T1817Z.170123T1830Z.170123T1900Z.NO/
142 PM EST MON JAN 23 2017

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Griffin Hwy. 16.
* From this afternoon until this evening.
* At 1 PM Monday the stage was 12.0 feet...and rising.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by
  tonight.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.
 

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
3 follow-up statements
590 
WGUS82 KFFC 231906
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Griffin Hwy. 16 affecting Fayette AND Spalding 
  COUNTIES 

 
GAC113-255-240906-
/O.EXT.KFFC.FL.W.0023.000000T0000Z-170124T1600Z/
/GRFG1.1.ER.170123T1817Z.170124T0000Z.170124T1000Z.NO/
206 PM EST MON JAN 23 2017

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until Tuesday morning.
* At 2 PM Monday the stage was 12.1 feet...and rising.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river will continue rising to near 12.3 feet by this evening. 
  The river will fall below flood stage early Tuesday.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.


&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$
139 
WGUS82 KFFC 240154
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EST MON JAN 23 2017

...The Flood Warning continues for the following rivers in Georgia...
 
  Chattooga River near Summerville affecting Chattooga COUNTY 

  Flint River near Griffin Hwy. 16 affecting Fayette AND Spalding 
  COUNTIES 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe AND Twiggs COUNTIES 

 
...The Flood Warning continues for the following rivers in Georgia...
  Lookout Creek near New England affecting Dade AND Hamilton 
  COUNTIES 

  Armuchee Creek near Armuchee affecting Floyd COUNTY 


GAC083-TNC065-241554-
/O.CON.KFFC.FL.W.0021.000000T0000Z-170124T1732Z/
/ENGG1.1.ER.170123T0602Z.170123T2245Z.170124T1132Z.UU/
854 PM EST MON JAN 23 2017

The Flood Warning continues for
  The Lookout Creek near New England.
* Until Tuesday afternoon.
* At 8PM Monday the stage was 13.9 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tomorrow 
  morning.
* At 13 feet...Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftona area.

  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC055-240850-
/O.EXT.KFFC.FL.W.0022.000000T0000Z-170124T0850Z/
/SUMG1.1.ER.170123T1457Z.170123T2130Z.170124T0250Z.NO/
854 PM EST MON JAN 23 2017

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Chattooga River near Summerville.
* Until late tonight.
* At 7PM Monday the stage was 14.5 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage tonight.
* At 14 feet...Minor flooding of woodlands and fields begins along 
  the river upstream and downstream from the gage on U.S. Highway 27 
  or Rome Boulevard. 

  

&&

LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
      3440 8544 3453 8533             

$$

GAC115-241554-
/O.CON.KFFC.FL.W.0024.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.170123T2145Z.170124T0045Z.000000T0000Z.UU/
854 PM EST MON JAN 23 2017

The Flood Warning continues for
  The Armuchee Creek near Armuchee.
* Until FURTHER NOTICE.
* At 7PM Monday the stage was 19.8 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* At 19 feet...Flood stage is reached. Minor flooding of 
  woodlands...fields and pastures begins along the creek upstream and
  downstream from the gage on Old Dalton Road.

  

&&

LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
      3433 8515 3442 8525             

$$

GAC113-255-241330-
/O.EXT.KFFC.FL.W.0023.000000T0000Z-170124T1330Z/
/GRFG1.1.ER.170123T1817Z.170124T0030Z.170124T0730Z.NO/
854 PM EST MON JAN 23 2017

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  The Flint River near Griffin Hwy. 16.
* Until Tuesday morning.
* At 08PM Monday the stage was 12.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by  
  midnight tomorrow.
* At 12 feet...Flood stage is reached. Minor flooding begins in the
  woodlands...fields and pasture upstream and downstream from the 
  gage on Georgia Highway 16 or Newnan Road.

  

&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

GAC021-153-169-207-289-241554-
/O.EXT.KFFC.FL.W.0020.000000T0000Z-170124T2247Z/
/MACG1.1.ER.170123T0618Z.170123T1715Z.170124T1647Z.NO/
854 PM EST MON JAN 23 2017

...Flood Warning extended until Tuesday afternoon...The Flood Warning
continues for
  The Ocmulgee River near Macon.
* Until Tuesday afternoon.
* At 7PM Monday the stage was 19.2 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by tomorrow 
  late morning.
* At 19 feet...Minor flooding continues. The Macon Greenway 
  Ocmulgee Heritage Trail will begin to flood in areas just north of 
  the Martin Luther King Boulevard bridge. The public should not use 
  this portion of the trail. In addition...the lowest sections of the
  Charles Jones Gateway Park will flood. Portions of agricultural 
  lands well downstream will be under two feet of water.

  

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$
022 
WGUS82 KFFC 240806
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 AM EST TUE JAN 24 2017

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Flint River near Griffin Highway 16 affecting Fayette and Spalding 
  Counties

 
GAC113-255-240836-
/O.CAN.KFFC.FL.W.0023.000000T0000Z-170124T1330Z/
/GRFG1.1.ER.170123T1817Z.170124T0030Z.170124T0700Z.NO/
306 AM EST TUE JAN 24 2017

The Flood Warning is cancelled for
  The Flint River near Griffin Highway 16.
* This takes affect immediately.
* Until this morning.
* At 245 AM Tuesday the stage was 11.9 feet...and falling.
* Flood stage is 12 feet.
* The river will continue to fall.
* Between 10 and 12 feet, bankfull conditions occur along 
  the river upstream and downstream from the gage at Georgia 
  Highway 16 or Newnan Road.


&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3316 8447 3322 8450             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 12:31 PM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 23, 12:31 PM EST, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1231 PM EST Mon Jan 23 2017

.UPDATE...
Updated for the 18Z Aviation Discussion.

&&

.PREV DISCUSSION... /Issued 1008 AM EST Mon Jan 23 2017/

UPDATE...
Areas of drizzle and light rain continue across much of the CWA
this morning and will need to hold in mid-range chance pops for a
few more hours this morning and into the early afternoon. Once
the strong winds spread across the CWA...downsloping will take
over and the drizzle/precip should diminish. Winds have been slow
to increase...however they are increasing with winds already
gusting over 30 mph across northwest GA and 25 to 30 mph over the
western part of the CWA. These winds are expected to increase and
spread east through the rest of this morning and early afternoon.
Therefore no change in the Wind Advisory.

PREV DISCUSSION... /Issued 306 AM EST Mon Jan 23 2017/

SHORT TERM /Today through Tuesday/...

Low pressure aloft over the n GA area is forecast to exit
the area to the ENE this morning. This will lead to an overall
diminishing and ending of the current ongoing showers through
the day with a drier airmass moving over the forecast area tonight
and Tuesday. Wrap around shower potential over n Ga is not played
up by the Hi-Res models so pops trend down through the morning.

Associated surface low pressure moves off to the E as well and
this increases the pressure gradient across the area that will
increase strong gusty winds through the morning. The current ongoing
wind advisory will be continued as sustained winds of 20 mph with
higher gusts can be expected for most areas. The winds will diminish
tonight as a surface ridge approaches the area and moves over on Tuesday.
The wind advisory may need to be extended for some areas of n GA
tonight and this will need to be re-evaluated during the day.

Otherwise a much better weather day is in store for Tuesday.

Forecast high temperatures are running 2-6 degrees above normal today
if we are lucky and 5-9 degrees above normal for Tuesday. Forecast
low temperatures are running 5-9 degrees above normal tonight.

Overall confidence is medium.

BDL

LONG TERM /Tuesday Night through Sunday/...

Medium range models in relatively good agreement, at least concerning
the large scale pattern, through the extended forecast period. With
this in mind, and considering the limited time available to delve
deeper into the extended period due to ongoing weather concerns, I
have generally loaded a model blend through the extended period and
made minimal tweaks. Mid-week system brings rain back into the
forecast by Wednesday afternoon, with best chances along and ahead of
the frontal boundary sweeping through Wednesday night into Thursday
morning. Models are keeping any wrap-around moisture north of the
forecast area Thursday night and this period is now dry in our
forecast grids as well. The remainder of the period still looks dry
and seasonably cool.

20

&&

.AVIATION...
18Z Update...
MVFR strato cu over the forecast area will continue into this
afternoon. The back edge of the strato cu deck is over eastern AL
and will slowly shift eastward...reaching the GA/AL border by 00Z
and spreading across the rest of the forecast tonight. Winds will
be strong out of the northwest with frequent gusts to 30 to 35kts.
Winds will diminish this evening...although there could still be a
few gusts across the northern TAF sites. winds will remain on the
west side Tuesday with a few gusts after mixing occurs.

//ATL Confidence...18Z Update...
Medium on the timing of clearing skies tonight.
High on remaining elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  42  63  43 /  40   5   0   0
Atlanta         57  41  60  45 /  50   5   0   0
Blairsville     54  38  58  39 /  50  30   0   0
Cartersville    56  40  59  43 /  50   5   0   0
Columbus        60  42  63  45 /  40   5   0   0
Gainesville     58  42  61  43 /  40  10   0   0
Macon           61  42  64  43 /  50   5   0   0
Rome            56  40  59  42 /  60   5   0   5
Peachtree City  58  40  61  42 /  50   5   0   0
Vidalia         64  45  65  45 /  60   5   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jan 23, 3:20 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EST MON JAN 23 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
320 AM EST MON JAN 23 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A WIND ADVISORY IS IN EFFECT FOR NORTH AND CENTRAL GEORGIA INTO EARLY
EVENING.

PLEASE REFER TO THE WIND ADVISORY STATEMENT /ATLNPWFFC/ FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 7:31 PM ESTFlash Flood WarningFFCBartow, Chattooga, Floyd, Gordon7 hr
Jan 22, 8:09 PM ESTSpecial Weather StatementFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more3 hr
Jan 22, 10:43 PM ESTSpecial Weather StatementFFCMuscogee, Talbot, Upson47 min
Jan 22, 11:54 PM ESTAreal Flood WarningFFCBartow, Catoosa, Chattooga, Dade, Floyd, Gordon and 6 more6 hr
Jan 23, 1:20 AM ESTRiver Flood WarningFFCDade26 hr
Jan 23, 10:19 AM ESTRiver Flood WarningFFCChattooga15 hr
Jan 23, 5:38 PM ESTRiver Flood WarningFFCFloyd24 hr

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.